Key result
The risk of developing severe macroscopic cardiac changes indicative of neuroleptic cardiomyopathy increases abruptly after ten years of antipsychotic therapy.
Why the study?
The study was conducted to investigate the timing of the development of neuroleptic cardiomyopathy associated with antipsychotic therapy.
Does the duration of antipsychotic therapy correlate with the development of macroscopic cardiac changes indicative of neuroleptic cardiomyopathy in patients with schizophrenia?
Observational (n=250)
Does the duration of antipsychotic therapy correlate with the development of macroscopic cardiac changes indicative of neuroleptic cardiomyopathy in patients with schizophrenia?
Macroscopic morphometric analysis of autopsy hearts suggests that the risk of developing neuroleptic cardiomyopathy increases abruptly after 10 years of antipsychotic therapy.
By a morphometric method of research the macroscopic changes of the heart in the process of antipsychotic therapy and in neuroleptic cardiomyopathy was determined.The aim of this work was to study an issue about the timing of this disease.The analysis of the obtained results shows that the risk of development of severe iatrogenic complications -NCMP, which is due to the side cardiotoxic effects of antapsychotic drugs, increases abruptly after ten years of psychotropic treatment.
No takes yet. Share an insight, caveat, or question.
Volkov V.P (2019) conducted an observational in Neuroleptic cardiomyopathy / Schizophrenia (n=250). Antipsychotic therapy vs. No antipsychotic therapy (controls) or shorter duration of therapy was evaluated on Macroscopic cardiac changes (heart mass, volume, and myocardial density) (p=≤0.05). The risk of developing severe macroscopic cardiac changes indicative of neuroleptic cardiomyopathy increases abruptly after ten years of antipsychotic therapy.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: